Discover what side effects the consumption of vitamin C has.
Excessive consumption of vitamin C supplements can lead to different health-related side effects
Vitamin C is one of the micronutrients most necessary for human health.
Mainly, it highlights its mission in the fight against ‘free radicals that invade the body, thanks to its antioxidant power.
Among other things, it is also beneficial for the skin and boosts the immune system.
However, its consumption in excess and death can cause side effects in the person.
However, vitamin C is a micronutrient that has minimal toxicity by itself and can cause minor effects; such as diarrhea, nausea, or other disturbances in the digestive system.
On the one hand, it must be taken into account that vitamin C can generate oxalate in the body.
Thus, along these lines, various investigations have associated the excessive consumption of supplements of this micronutrient with high concentrations of oxalate in the urine.
In addition to assuming this fact a multiplied risk of developing kidney stones.
On the other hand, taking certain types of medications during treatment could lower the levels of vitamin C in the body.
These drugs are usually contraceptive pills, which contain elements such as estrogen, tetracyclines, and barbiturates in their composition.
Also, some research has established a negative relationship with chemotherapy used to treat cancer.
According to these works, vitamin C would act as a kind of protector towards cancer cells, to reduce the damage that the treatment wants to cause in them.
Other studies have ventured to ensure that vitamin C overdose increases mortality in people with cardiovascular disease; especially postmenopausal diabetic women. However, so far there is no scientific evidence.
Vitamin C consumed in excess can cause a limitation of the absorption of other minerals such as iron.
Something that can be very striking in people with hereditary hemochromatosis and ingesting high doses of this micronutrient.
In other publications, we point out that scurvy is caused, among other things, by a high deficiency of vitamin C in the blood.
However, an excess of this micronutrient can also cause scurvy in newborn babies.
If a pregnant woman abuses vitamin C supplements, it will lead her baby to present levels of this micronutrient above what is recommended, so it could cause a rebound effect after birth and that the little one develops a deficiency of this vitamin; and consequently suffer from scurvy.